# SDR 2017FA0000541

- Difficulty date: October 24, 2017
- Submitted: November 2, 2017
- Operation: Air carrier
- Aircraft: N6384X
- Make and model: Cessna 402B
- Aircraft serial: 1347
- Aircraft time: 18,590 hours
- Engine: Cont TSIO520EB
- Engine time: 9 hours
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: 4066109025
- Condition: Leaking
- Location: Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

DURING DESCENT INTO KANE AIRPORT PILOT COULD SEE OIL STREAKING BACK FROM TOP COWL LOUVERS. AFTER A FEW MINUTES HE ALSO NOTICED OIL PRESSURE DROPPING. PILOT PRECAUTIONARY SHUT DOWN ENGINE AND FEATHERED PROPELLER. SINCE KANE AIRPORT WAS THE CLOSEST AIRPORT AND ALSO HIS DESTINATION CONTINUED DESCENT AND LANDED WITHOUT ISSUE. MAINTENANCE REMOVED COWLING AND FOUND OIL AFT OF THE ACCESSORY GEARBOX AND APPEARED TO BE COMING FROM AROUND THE TURBO AREA. UPON FURTHER INVESTIGATION FOUND OIL BYPASSING THE SEALS ON THE TURBO.
